Alert archive / Georgia / Special Weather Statements in 2014
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jul 14, 2014, 3:21 PM EDT for Banks County, Georgia. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 14, 2014, 3:21 PM EDT (19:21 UTC)
- Expired
- Jul 14, 2014, 3:45 PM EDT
- In force
- 24 min
- Issued by
- NWS Atlanta, GA
County Banks County, GA
The radar
The Greer radar (KGSP), 130 km from the middle of the area, began a volume at 19:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.4 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 250 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 1015 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
451
WWUS82 KFFC 141921
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
321 PM EDT MON JUL 14 2014
GAZ024-025-141945-
321 PM EDT MON JUL 14 2014
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN BANKS AND
JACKSON COUNTIES UNTIL 345 PM EDT...
AT 320 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER BANKS CROSSING...MOVING EAST AT 25 MPH.
LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES ACROSS BANKS AND JACKSON COUNTIES...INCLUDING AREAS
AROUND APPLE VALLEY...PEACH STATE SPEEDWAY...MAYSVILLE...COMMERCE...
HOMER...BANKS CROSSING AND FIVE POINTS. RESIDENTS IN THIS AREA SHOULD
STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED
UNLESS IN AN EMERGENCY.
&&
LAT...LON 3433 8339 3427 8334 3425 8333 3420 8338
3420 8340 3417 8338 3415 8357 3432 8362
3438 8338
TIME...MOT...LOC 1921Z 257DEG 23KT 3425 8349
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 14, 1:58 PM EDT, 1 hour 23 minutes earlier.
Area forecast discussion, Jul 14, 1:58 PM EDT, 1 hour 23 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 158 PM EDT MON JUL 14 2014 .PREV DISCUSSION... UPDATE... /ISSUED 1042 AM EDT MON JUL 14 2014/ ISOLATED SHOWERS ACROSS NORTH GEORGIA CONTINUE THIS MORNING. HI RES MODELS ARE ALL IN GOOD AGREEMENT WITH AN INCREASE IN ACTIVITY DURING THE AFTERNOON...WHICH IS CONSISTENT WITH THE FORECAST. AT THIS POINT...ONLY MINOR CHANGES TO THE TWEAK THE TIMING OF THE BETTER PRECIPITATION CHANCES THIS AFTERNOON. 11 SHORT TERM /TODAY THROUGH TUESDAY/... THE RIDGE OVER THE SOUTHEAST WILL GRADUALLY WEAKEN THROUGH THE DAY AS THE STRONG UPPER LOW AND TROUGH ALOFT BEGIN TO DEEPEN. WITH THE UNSTABLE AIR MASS IN PLACE ACROSS THE FORECAST AREA...CONVECTION SHOULD BE MOSTLY DIURNAL IN NATURE TODAY...ENHANCED BY THE LEE TROUGH. THE STRONG UPPER CLOSED LOW DIVING TOWARD THE GREAT LAKES OVERNIGHT WILL PUSH THE SURFACE FRONT SOUTH...REACHING THE OHIO/TN VALLEY AREA BY TUESDAY MORNING. SHORT WAVES ALONG THE FRONTAL BOUNDARY SHOULD SUSTAIN CONVECTION...AND SO LIKELY POPS NORTH AFTER 06Z TONIGHT STILL LOOK REASONABLE. MODELS AGREE THAT THE SURFACE FRONT PUSHES INTO THE CWA ON TUESDAY SO HAVE KEPT THE CATEGORICAL POPS FOR MUCH OF THE AREA DURING THE DAY. SOME DECREASE IN POPS LATE AFTERNOON TUESDAY AS THE BOUNDARY CONTINUES TO PUSH INTO CENTRAL GA. HAVE STAYED ON THE WARM SIDE OF THE GUIDANCE FOR MAX AND MINS TODAY AND TONIGHT AS LOW LEVEL SOUTHWEST WINDS INCREASE AHEAD OF THE APPROACHING BOUNDARY. HIGHS ON TUESDAY NOT AS HOT DUE MAINLY TO CLOUDS AND PRECIPITATION. 41 LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/... FRONT AND ASSOCIATED SHRA/TSRA SHOULD BE MOVING THROUGH SOUTHERN PART OF CWA TUES NIGHT BUT SLOW OR STALL IN SRN GA WED. KEPT SMALL POPS IN FOR WED AND WED NIGHT IN FAR SRN COUNTIES. STILL ON TRACK FOR A NICE PUSH OF DRY AND SLIGHTLY COOLER AIR BEHIND FRONT. NEXT ROUND OF CLOUDS AND PRECIP PROGGED FOR FRI-SUN AS SHORT WAVE IN NW FLOW BEHIND LARGE ERN CONUS TROUGH DIGS INTO PLAINS STATES THURS THEN THE MID-SOUTH ON FRI WHILE ERN CONUS TROUGH PUSHES EAST RESULTING IN HIGH OVER LOW SPLIT FLOW OVER CENTRAL CONUS STATES. THIS USUALLY RESULTS IN VERY SLOW PROGRESSION OF WAVES SO AGREE WITH 00Z ECMWF/GFS/WPC PROGS OF SUBSTANTIAL RAINFALL THIS WEEKEND. HAVE BUMPED POPS UP FROM MOS GUIDANCE CLOSER TO MODEL AND WPC QPF- BASED POP WOULD IMPLY. USED DYNAMIC BLEND BASED ON QPF/POP/SKY FOR TEMPS. SNELSON && .AVIATION... 18Z UPDATE... SCATTERED THUNDERSTORMS WILL CONTINUE ACROSS THE TAF SITES THROUGH THE AFTERNOON. BETTER CHANCES ARE ACROSS THE ATL TO AHN AREA. THESE THUNDERSTORMS MAY DECREASE THE VSBY BUT SHOULD BE SHORT LIVED. SOME GUSTS ARE ALSO POSSIBLE WITH THEM...25 TO 30KTS BUT WILL HOLD OFF UNTIL A STRONGER STORM APPEARS IT WILL AFFECT THE SITE BEFORE MENTIONING THE GUSTS IN THE TAFS SINCE NOT EVERY THUNDERSTORM WILL CONTAIN THE STRONGER GUSTS. SHOULD SEE A BREAK IN CONVECTION AT THE SITES OVERNIGHT BEFORE BETTER CHANCES OF SHOWERS AND THUNDERSTORMS MOVE IN TOMORROW WITH THE FRONT. //ATL CONFIDENCE...18Z UPDATE... MEDIUM CONFIDENCE ON TIMING OF CONVECTION...CIGS...VSBYS AND WIND /DUE TO POTENTIAL GUSTS IN TSRA/. 11 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 95 72 89 68 / 30 30 80 40 ATLANTA 91 73 85 68 / 40 30 80 40 BLAIRSVILLE 86 67 81 58 / 50 80 80 30 CARTERSVILLE 91 72 85 64 / 50 60 80 30 COLUMBUS 94 73 88 72 / 30 20 80 60 GAINESVILLE 90 73 85 66 / 40 40 80 40 MACON 94 73 89 71 / 30 20 80 60 ROME 92 73 86 65 / 50 80 80 30 PEACHTREE CITY 91 71 87 67 / 30 30 80 50 VIDALIA 94 74 92 74 / 30 20 70 70 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...11 LONG TERM....20 AVIATION...11
Hazardous weather outlook, Jul 14, 6:49 AM EDT, 8 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 649 AM EDT MON JUL 14 2014 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-151100- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 649 AM EDT MON JUL 14 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT... SCATTERED STRONG THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING...ESPECIALLY OVER NORTH GEORGIA. WEATHER HAZARDS EXPECTED... STRONG GUSTY WINDS...HEAVY RAINFALL AND FREQUENT LIGHTNING. THE MOST LIKELY TIME FOR THUNDERSTORMS WILL BE BETWEEN NOON AND 10 PM. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... WIDESPREAD SHOWERS AND THUNDERSTORMS ARE EXPECTED TUESDAY AHEAD OF A STRONG COLD FRONT. SOME OF THE STORMS ON TUESDAY MAY APPROACH SEVERE LEVELS WITH DAMAGING WINDS...FREQUENT LIGHTNING AND VERY HEAVY RAIN WHICH COULD CAUSE MINOR FLOODING. COOLER AND DRIER AIR WILL MOVE IN BEHIND THE FRONT WEDNESDAY LIMITING THE CHANCE FOR ANY THUNDERSTORMS THROUGH THURSDAY. MOISTURE WILL RETURN FRIDAY ALLOWING STORM CHANCES TO INCREASE AGAIN AND PERSIST THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT STRONG STORM REPORTS THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Special weather statement, Jul 14, 1:42 PM EDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
142 PM EDT MON JUL 14 2014
GAZ034-045-141815-
142 PM EDT MON JUL 14 2014
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN DEKALB AND
GWINNETT COUNTIES UNTIL 215 PM EDT...
AT 139 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER TUCKER...MOVING EAST AT 15 MPH.
LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES ACROSS DEKALB AND GWINNETT COUNTIES...INCLUDING
AREAS AROUND NORCROSS...MECHANICSVILLE...PINE LAKE...CLARKSTON...
TUCKER...DORAVILLE...BERKELEY LAKE...STONE MOUNTAIN...LILBURN...
PLEASANT HILL...MOUNTAIN PARK...CENTERVILLE...HARBIN...ROSEBUD AND
SNELLVILLE. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL
APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
&&
LAT...LON 3402 8387 3400 8387 3397 8383 3390 8383
3378 8399 3379 8429 3396 8430 3396 8426
3398 8426
TIME...MOT...LOC 1742Z 268DEG 14KT 3389 8419Special weather statement, Jul 14, 2:29 PM EDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
229 PM EDT MON JUL 14 2014
GAZ045-055-057-141900-
229 PM EDT MON JUL 14 2014
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN DEKALB...
HENRY AND CLAYTON COUNTIES UNTIL 300 PM EDT...
AT 227 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER CONLEY...MOVING SOUTHEAST AT 10 MPH.
LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES ACROSS DEKALB...HENRY AND CLAYTON COUNTIES...
INCLUDING AREAS AROUND EDGEWOOD...KIRKWOOD...EAST LAKE...
PANTHERSVILLE...GRESHAM PARK...LITTLE FIVE POINTS...FORT GILLEM...
LAKE CITY...FOREST PARK...CONLEY...HARTSFIELD-JACKSON AIRPORT...CEDAR
GROVE...MORROW...ELLENWOOD AND SNAPFINGER. RESIDENTS IN THIS AREA
SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT
BE USED UNLESS IN AN EMERGENCY.
&&
LAT...LON 3365 8443 3365 8435 3377 8435 3368 8408
3361 8412 3365 8419 3356 8413 3355 8407
3350 8403 3348 8395 3345 8393 3330 8408
3330 8413 3334 8415 3336 8435 3343 8436
3343 8430 3351 8428 3361 8445
TIME...MOT...LOC 1830Z 299DEG 8KT 3365 8431Special weather statement, Jul 14, 3:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
321 PM EDT MON JUL 14 2014
GAZ024-025-141945-
321 PM EDT MON JUL 14 2014
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN BANKS AND
JACKSON COUNTIES UNTIL 345 PM EDT...
AT 320 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER BANKS CROSSING...MOVING EAST AT 25 MPH.
LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES ACROSS BANKS AND JACKSON COUNTIES...INCLUDING AREAS
AROUND APPLE VALLEY...PEACH STATE SPEEDWAY...MAYSVILLE...COMMERCE...
HOMER...BANKS CROSSING AND FIVE POINTS. RESIDENTS IN THIS AREA SHOULD
STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED
UNLESS IN AN EMERGENCY.
&&
LAT...LON 3433 8339 3427 8334 3425 8333 3420 8338
3420 8340 3417 8338 3415 8357 3432 8362
3438 8338
TIME...MOT...LOC 1921Z 257DEG 23KT 3425 8349The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 1:42 PM EDT | Special Weather Statement | FFC | Gwinnett | 33 min |
| Jul 14, 2:29 PM EDT | Special Weather Statement | FFC | Henry | 31 min |
| Jul 14, 4:15 PM EDT | Special Weather Statement | FFC | White | 30 min |
Nearby
Special Weather Statements in Georgia, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.